How to add in T3 With T4
I recently posted about adding T3 (5mcg) to my Levo (88mcg) . I did not reduce the T4 and got symptoms of overmed . Could anyone advise me how much to reduce the Levo please ?
I am very sensitive to any dose changes.
5mcg T3 is a small dose and good to start with.
T3 equals roughly 3 x T4 so reduce T4 to 75mcg or maybe even 50/75mcg alternate days as the additional T3 medicated with enable further T3 by conversion of T4.
How do you take 88mcg T4 ? (strange measurement).
If you are massively overdosed leave off the T3 for two days as T3 leaves the body quickly. Reintroduce when you feel better with the T4 reduction.
When introducing T3 I experienced headaches and an internal heat for about three days.
thanks Radd. For info. I take Wockhardt (only one I can tolerate) 3x 25mcg plus a half. Have tried to raise but get overmed symptoms. Think I got multiple chemical sensitivity!
Did starting T3 affect your sleep - it has stopped me sleeping which was always bad anyway. So additional T3 will aid conversion ? I get the heat too. Did you feel hypo when you reduced T4
Thank you. Will try as you suggest.
Sorry for all additional questions
I didn't say to reduce T4 for a few days before adding T3 but if you are overmedicated you could do so. As advised above I only had internal heat and a headache for the first three days when initially adding T3. All other changes have been positive.
It took me another 9 months to start sleeping better but I think that down to poor adrenal health as balanced cortisol levels play an important role in maintaining blood sugar (glucose) levels and liver regeneration during the night.
Good thyroid synthesis depends on adequate cortisol and this is why many of us can't tolerate thyroid meds until all deficiencies have been addressed. It is a catch 22 situation as it is low thyroid hormone that most likely causes the deficiencies in the first place.
I reduced my T4 too much and after initially feeling the wonderful affects of added T3, my T4 levels plummeted and it took months to raise them again. T4 takes a while to wash out of your system and it took several weeks for me to notice the fall in my T4 levels.
However, a T4 reduction seems appropriate to you as you advised of overmedication when you didn't reduce.
I notice from previous posts you have introduced T3 unsuccessfully before as its appeared to initiate a Hashi flare up ? ? ? ... Reducing thyroid antibodies will calm your bodies immune responses and intolerances. For many a g/f diet and healthy life style is essential.
Starting and stopping thyroid meds will only mess up your metabolism and exacerbate intolerances further. It may be a good idea to get TFT's, nutrients & iron tested and start again. It is wise to know T4 and T3 levels before introducing T3 as over range T3 level is dangerous and long lasting effects can be serious.
Thank you Radd for the info and explanations above. Very much appreciated. I will , get tests done (never had full iron panel and cortisol not done for a year) and see where I am before trying the T3 again.
I have Indeed struggled with adding T3 before - Assumed it was flare up but maybe just too much thyroid hormone.
Trying to face up to a GF life!
I saw that several members from here not reduced their levo when added a small start T3 dose,
I do not know what to think.
Hi -wondering if like Rad says, should start T4 reduction for a few days before adding T3. What do you think ?
This is a really comprehensive article and in easy to read form. Thank you for posting.
gosh thanks for the link. It's great info. Will need to read more than once.
The "T3 power factor" is about 3-4. (Ridha Arem says it is 4.) So every 1 microgram T3 you add, you should reduce your T4 by 3-4 micrograms. To avoid hyper, reduce your T4 and then wait a few days or so before adding the T3, since T4 has a long half-life of about a week.
Thanks Eddie for reply and info. as you and Radd suggest its prob a good idea to reduce t4 for a few days and try again, and thanks for power factor to help reduction amount.
many thanks. Also will be looking up Rudha Arem
Ridha Arem MD wrote a book titled "Thyroid Solution" which is quite old by now. He was advocating for T3+T4 therapy a long time ago - unfortunately the inertia of allopathic medicine has prevented a radical shift in treatment options.
The necessity to reduce t4 is only if you have too much to begin with , adding t3 will reduce tsh and therefore t4 production and conversion
The idea is to get both the Free t's into optimal and letting t4 guide you first
Dr Dommisse has some excellent articles that are well worth a read
I have fallen into the trap of more t3 is better , I have since found that it isn't the case at all
5 -7.5 mcg twice a day seems more than adequate when ft4 is optimal
Thanks Stuart for info. Have tried to get my T4 higher than mid range several times, but get overmed symptoms. Can't understand why I can't increase it successfully .
Tried T3 only 2 years back with great hopes of it being magic bullet but which made me very unwell so agree with you -it wasn't better for me either.
Am hoping to tolerate just a small amount as you suggest as it makes me feel much better for first few days.
Thank you for introducing me to Dr Domisse
I would get overmed symptoms at precisely 3 weeks and 4 days after a t4 dose increase , I have found that waiting about 3 days the symptoms subside and then settle at 6 weeks ready for another raise - I had been getting the overmed feeling and then dropping back which wasted a lot of time for me - I read on Mercola that going hyper initially is quite common as the body adjusts ( if under medicated still by blood tests)
It could be worth seeing if it settles after a few days for you ? The overmed symptoms are quite uncomfortable but worth riding out ....
Well that's what happened to me each time - and I panicked and dropped back so got nowhere! I didnt realise that going hyper was likely and only temporary. Will stick it out for a few days and see what happend.
It's recorded here if you wanted a documented source too mercola.com/article/hypothy...
Patients need to be warned about the overdosage symptoms which are frequently only temporary during the adaptation stage. The symptoms may include: palpitations, nervousness, feeling hot and sweaty, rapid weight-loss, fine tremor, and clammy skin. There is one exception to the 1.5 level of TSH as the cutoff for treatment. Overweight patients who have classic symptoms of hypothyroidism and have made heroic unsuccessful attempts to lose weight may benefit from thyroid hormone replacement even if their TSH slightly below 1.5 and FT4 and FT3 are not below their normal ranges
Thank you for the info. Interesting article and gives me some confidence to try again
You said; adding t3 will reduce tsh and therefore t4 production and conversion ": ok, but then why we have to reduce levo when add T3 if fT4 comes down by itself ?
-anyway it seems a good idea but I did not understand it completely
It depends if optimal or not to begin with , if already sub optimal reducing t4 will just off set the additional t3 to some extent
my t3/rt3. Anybody already on cytomel/levo could you advise me how to introduce the cytomel, i have the...
me as this will push up T3 she said it wouldnt . how do i prepare for a blood test that will be acceptable...
wondering if anyone has been through adding T3 - how much did you add? Did you reduce T4? My basal
Start a Community